Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 166, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 8, 2014, 1:30 AM CDT for Clay County, Wichita County, Wilbarger County, Texas; 4 counties in Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2014, 1:30 AM CDT (06:30 UTC)
- Expired
- Jun 8, 2014, 2:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Comanche County, OK, Cotton County, OK, Kiowa County, OK, Tillman County, OK, Clay County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 41 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 8:14 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
844
WUUS54 KOUN 080630
SVROUN
OKC031-033-075-141-TXC077-485-487-080715-
/O.NEW.KOUN.SV.W.0166.140608T0630Z-140608T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
130 AM CDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN TILLMAN COUNTY IN SOUTHWEST OKLAHOMA...
COMANCHE COUNTY IN SOUTHWEST OKLAHOMA...
COTTON COUNTY IN SOUTHWEST OKLAHOMA...
SOUTH CENTRAL KIOWA COUNTY IN SOUTHWEST OKLAHOMA...
NORTHWESTERN CLAY COUNTY IN NORTHERN TEXAS...
WICHITA COUNTY IN NORTHERN TEXAS...
EASTERN WILBARGER COUNTY IN NORTHERN TEXAS...
* UNTIL 215 AM CDT
* AT 130 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COOPERTON TO NEAR CHATTANOOGA TO NEAR
ELECTRA...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN WICHITA FALLS...LAWTON...BURKBURNETT...WALTERS...IOWA
PARK...CACHE...ELECTRA...ELGIN...SNYDER...GERONIMO...FLETCHER...
GRANDFIELD...TEMPLE...STERLING...PETROLIA...BYERS...DEAN...
CHATTANOOGA...RANDLETT AND MOUNTAIN PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3393 9905 3444 9896 3484 9907 3485 9810
3468 9810 3468 9814 3416 9813 3397 9816
TIME...MOT...LOC 0630Z 267DEG 29KT 3484 9886 3445 9864 3400 9888
HAIL...<.75IN
WIND...60MPH
$$
..SPEG.1 follow-up statement
861
WWUS54 KOUN 080715
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
215 AM CDT SUN JUN 8 2014
OKC031-033-075-141-TXC077-485-487-080724-
/O.EXP.KOUN.SV.W.0166.000000T0000Z-140608T0715Z/
TILLMAN OK-COMANCHE OK-COTTON OK-KIOWA OK-CLAY TX-WICHITA TX-
WILBARGER TX-
215 AM CDT SUN JUN 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TILLMAN...COMANCHE...
COTTON...SOUTH CENTRAL KIOWA...NORTHWESTERN CLAY...WICHITA AND
SOUTHEASTERN WILBARGER COUNTIES WILL EXPIRE AT 215 AM CDT...
THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS AND THE WARNING WILL BE
ALLOWED TO EXPIRE. HOWEVER... GUSTY WINDS ARE STILL LIKELY WITH
THESE STORMS.
LAT...LON 3393 9905 3444 9896 3484 9907 3485 9810
3468 9810 3468 9814 3416 9813 3397 9816
TIME...MOT...LOC 0712Z 267DEG 29KT 3484 9886 3445 9864 3400 9888
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:57 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 7, 11:57 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1157 PM CDT SAT JUN 7 2014
.AVIATION...
TSRA WILL BECOME MORE WIDESPREAD EARLY IN THE PD...ESP FROM CNTRL OK
SITES SWD AND WILL GO WITH PREVAILING/TEMPO TSRA GROUPS EARLY ON.
SHOWERS/MORE WIDESPREAD MVFR/IFR CONDITIONS EXPECTED TO LINGER IN
THE WAKE OF THE CONVECTIVE COMPLEX DURING THE EARLY MORNING.
CONDITIONS EXPECTED TO IMPROVE LATER SUNDAY AS MCV MOVES OFF TO THE
EAST.
&&
.PREV DISCUSSION... /ISSUED 1015 PM CDT SAT JUN 7 2014/
.DISCUSSION...
SCATTERED STRONG/SEVERE STORMS CONTINUE TO DEVELOP IN WAA ZONE
NORTH OF SURFACE FRONT/OUTFLOW BOUNDARY FROM N TX INTO FAR SE OK.
TSTM COMPLEX CONTINUING TO SHAPE AS IT MOVES SEWD OFF THE HIGH
PLAINS. EXPECT THESE STORMS TO CONTINUE SEWD INTO THE FA LATER
TONIGHT WITH THE BEST COVERAGE OVER SRN PARTS OF THE REGION. THIS
ALREADY WELL DEPICTED IN THE GRIDS AND WILL ONLY MAKE MINIMAL
ADJUSTMENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 81 67 80 / 70 40 70 60
HOBART OK 67 83 65 82 / 70 40 70 30
WICHITA FALLS TX 68 87 68 85 / 70 40 70 40
GAGE OK 63 78 62 80 / 50 30 60 30
PONCA CITY OK 65 78 65 79 / 40 40 70 70
DURANT OK 69 86 68 82 / 70 60 70 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR OKZ004>042-044>046-
050.
TX...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR TXZ083>090.
&&
26/02Hazardous weather outlook, Jun 7, 9:10 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 910 PM CDT SAT JUN 7 2014 OKZ004>048-050>052-TXZ083>090-081100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF SOUTHERN AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS TONIGHT. LOCATION... THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM CHEYENNE TO WEATHERFORD TO PURCELL TO ATOKA. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 5 AM SUNDAY MORNING. IMPACTS... DAMAGING WIND GUSTS 60 TO 70 MPH LARGE HAIL UP TO THE SIZE OF TENNIS BALLS HEAVY RAINFALL MAY RESULT IN SOME FLOODING DISCUSSION... SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP NEAR AND NORTH OF A FRONTAL BOUNDARY FROM WESTERN NORTH TEXAS INTO SOUTHERN OKLHOMA THIS EVENING. ADDITIONAL THUNDERSTORMS WILL ALSO LIKELY MOVE SOUTHEASTWARD FROM THE HIGH PLAINS INTO OKLAHOMA AND NORTH TEXAS LATER TONIGHT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS...ALONG WITH HEAVY RAINFALL...WILL BE POSSIBLE AGAIN SUNDAY AFTERNOON AND NIGHT...MAINLY ACROSS THE SOUTHERN HALF OF OKLAHOMA AND WESTERN NORTH TEXAS. THUNDERSTORM CHANCES WILL DECREASE AFTER MONDAY BUT CONTINUE THROUGH THE WORK WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Jun 8, 12:26 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1226 AM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM TSTM WND GST 4 ENE ODELL 34.37N 99.35W
06/08/2014 M62 MPH WILBARGER TX MESONET
&&
MDAYLocal storm report, Jun 8, 12:44 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1244 AM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND GST ALTUS 34.64N 99.33W
06/08/2014 M73 MPH JACKSON OK TRAINED SPOTTER
&&
MDAYLocal storm report, Jun 8, 12:46 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1246 AM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND GST 3 S ALTUS 34.60N 99.33W
06/08/2014 M69 MPH JACKSON OK MESONET
&&
MDAYLocal storm report, Jun 8, 12:51 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1251 AM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND GST 3 ESE HOLDENVILLE 35.07N 96.35W
06/08/2014 M63 MPH HUGHES OK MESONET
&&
MDAYLocal storm report, Jun 8, 12:55 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1255 AM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM TSTM WND GST ALTUS 34.64N 99.33W
06/08/2014 M60 MPH JACKSON OK ASOS
&&
MDAYLocal storm report, Jun 8, 1:11 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
111 AM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM FLOOD ALTUS 34.64N 99.33W
06/08/2014 JACKSON OK EMERGENCY MNGR
62 WEST OF ALTUS AND BROADWAY IN ALTUS FLOODED.
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:48 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 27 min |
| Jun 7, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 45 min |
| Jun 7, 10:42 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 48 min |
| Jun 7, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 45 min |
| Jun 7, 11:55 PM CDT | Areal Flood Advisory | OUN | Hardeman, Wilbarger | 3 hr |
| Jun 7, 11:59 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 46 min |
| Jun 8, 12:41 AM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 49 min |
| Jun 8, 1:01 AM CDT | Flash Flood Warning | OUN | Hardeman, Wilbarger | 3 hr |
| Jun 8, 2:04 AM CDT | Special Weather Statement | OUN | Baylor, Hardeman, Knox, Wilbarger | 26 min |
| Jun 8, 2:43 AM CDT | Special Weather Statement | OUN | Archer, Baylor, Clay, Wichita | 47 min |
| Jun 8, 3:29 AM CDT | Special Weather Statement | OUN | Archer, Clay, Wichita | 46 min |
| Jun 7, 7:33 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 42 min |
| Jun 7, 8:31 PM CDT | Special Weather Statement | OUN | Stephens | 29 min |
| Jun 7, 8:38 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 52 min |
| Jun 7, 8:47 PM CDT | Special Weather Statement | OUN | Kiowa | 28 min |
| Jun 7, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Love | 46 min |
| Jun 7, 9:17 PM CDT | Special Weather Statement | OUN | Beckham | 28 min |
| Jun 7, 9:20 PM CDT | Special Weather Statement | OUN | Stephens | 25 min |
| Jun 7, 9:24 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 51 min |
| Jun 7, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 46 min |
| Jun 7, 9:33 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 31 min |
| Jun 7, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pontotoc, Pottawatomie | 28 min |
| Jun 7, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 45 min |
| Jun 7, 10:36 PM CDT | Areal Flood Advisory | OUN | Garvin | 3 hr |
| Jun 7, 10:58 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 35 min |
| Jun 7, 10:59 PM CDT | Special Weather Statement | OUN | Pontotoc | 31 min |
| Jun 7, 11:02 PM CDT | Special Weather Statement | OUN | Jackson | 28 min |
| Jun 7, 11:30 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 45 min |
| Jun 7, 11:31 PM CDT | Special Weather Statement | OUN | Greer, Harmon | 29 min |
| Jun 7, 11:56 PM CDT | Special Weather Statement | OUN | Pottawatomie | 34 min |
| Jun 8, 12:08 AM CDT | Special Weather Statement | OUN | Grady | 37 min |
| Jun 8, 12:16 AM CDT | Special Weather Statement | OUN | Atoka, Coal | 29 min |
| Jun 8, 12:18 AM CDT | Special Weather Statement | OUN | Garvin | 27 min |
| Jun 8, 12:41 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 49 min |
| Jun 8, 1:25 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Grady | 3 hr |
| Jun 8, 1:33 AM CDT | Special Weather Statement | OUN | Cleveland | 27 min |
| Jun 8, 1:37 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 23 min |
| Jun 8, 2:14 AM CDT | Special Weather Statement | OUN | Comanche, Cotton | 31 min |
| Jun 8, 2:28 AM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 2 hr |
| Jun 8, 2:42 AM CDT | Special Weather Statement | OUN | Seminole | 33 min |
| Jun 8, 3:38 AM CDT | Flash Flood Warning | OUN | Grady | 2 hr |
| Jun 8, 4:01 AM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, Hughes, McClain, Pontotoc, Pottawatomie and 1 more | 3 hr |
| Jun 8, 4:16 AM CDT | Special Weather Statement | OUN | Carter, Jefferson, Love, Stephens | 44 min |
| Jun 8, 4:40 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Johnston, Murray, Pontotoc | 110 min |
| Jun 8, 5:22 AM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc | 3 hr |
| Jun 8, 5:49 AM CDT | Special Weather Statement | OUN | Johnston, Marshall | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.